Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 30, 2007, 3:39 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 3:39 PM MST (22:39 UTC)
- Expired
- Aug 30, 2007, 5:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 302243 FFWVEF AZC015-310045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM MST THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 545 PM MST. * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...HUALAPAI PEAK. THUNDERSTORMS OVER THE HUALAPAI MOUNTAINS HAVE REGENERATED AND WILL CONTINUE TO PRODUCE FLASH FLOODING IN THE AREA. HIKERS AND CAMPERS ARE URGED TO REMAIN ON HIGH GROUND OR GO TO HIGHER GROUND IF NOT THERE ALREADY. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3500 11411 3477 11386 3514 11337 3536 11395 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:56 PM MST, 43 minutes earlier.
Area forecast discussion, Aug 30, 2:56 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT THU AUG 30 2007 .SYNOPSIS...A WEAK DISTURBANCE WILL ACT ON PLENTIFUL LOW LEVEL MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS EVENING...MAINLY ALONG AND EAST OF HIGHWAY 93. UPPER LEVEL HIGH PRESSURE WILL BUILD OVERHEAD FROM THE EAST BEGINNING ON FRIDAY...WHICH WILL LIMIT THUNDERSTORM CHANCES TO THE HIGHER TERRAIN IN THE AFTERNOONS AND EVENINGS THROUGH THE HOLIDAY WEEKEND. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL...AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND. && .SHORT TERM...INTERESTING DAY TODAY. A WEAK SHORTWAVE TROUGH ROTATING IN FROM THE PACIFIC IGNITED SHOWERS AND THUNDERSTORMS OVER CALIFORNIA DURING THE PREDAWN HOURS. AS THE DAY WORE ON...THESE STORMS DRIFTED NORTHEAST AND WEAKENED. THIS AFTERNOON...NEW STORMS HAVE FIRED FARTHER EAST IN AREAS WHICH RECEIVED LOTS OF SUNSHINE TODAY. A COUPLE OF THESE STORMS HAVE PRODUCED LOCALLY EXCESSIVE RAIN. AS THE SHORTWAVE MOVES OUT TONIGHT...AND SOLAR HEATING IS LOST...THE STORMS SHOULD DIE OFF. BY TOMORROW...HEIGHTS AND MID LEVEL TEMPERATURES RISE A BIT MORE AS THE MID LEVEL RIDGE BUILDS IN FROM THE EAST. THIS SHOULD PUT A LID ON MOST CONVECTION...LIMITING IT TO OROGRAPHICALLY FAVORED AREAS OVER THE WEEKEND. THERE IS A CHANCE OF A RIM SHOT ON SATURDAY AND SUNDAY AFTERNOONS...WHICH IS WHEN CONVECTION ORGANIZES OVER THE MOGOLLON RIM AND ROLLS INTO MOHAVE COUNTY ON EAST/NORTHEAST FLOW ALOFT. PAINTED SLIGHTLY HIGHER POPS THERE EACH DAY. THE OTHER PROBLEM WILL BE THE HEAT AND HUMIDITY. TEMPERATURES WILL BE QUITE CLOSE TO LOCALLY DEVELOPED EXCESSIVE HEAT WARNING CRITERIA...AND THE HUMID CONDITIONS WILL ALSO BE TAXING TO THOSE OUTDOORS OVER THE HOLIDAY WEEKEND. STRESSED THIS IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW...AND WILL KEEP A CLOSE EYE ON IT TOMORROW. .LONG TERM...MODELS REMAIN IN FAIR TO POOR AGREEMENT FOR THE EXTENDED PORTION OF THE FORECAST. ALL MEMBERS DO SHOW SOME TYPE OF TROUGH DEVELOPING OVER THE NORTHWESTERN CONUS LATE MONDAY. HOWEVER...THERE IS LITTLE AGREEMENT AS TO HOW FAR SOUTH IT WILL BE ABLE TO PROGRESS. GFS/DGEX PREFER A VERY STEEP TROUGH EXTENDING INTO NEVADA WHILE THE EURO/CANADIAN SOLUTIONS HAVE IT MUCH FLATTER WHICH KEEPS IT WELL TO THE NORTH. AT THE SAME TIME...THERE IS A POSSIBILITY OF A TROPICAL SYSTEM MOVING INTO THE SOUTHWESTERN CONUS TOWARD THE END OF NEXT WEEK. LATEST ADVISORY FROM NHC SHOWS TROPICAL DEPRESSION ELEVEN E POSSIBLY INTENSIFYING TO A HURRICANE BY THE FIRST PART OF NEXT WEEK AND POSSIBLY TRACKING TOWARD THE SOUTHERN TIP OF BAJA BY TUESDAY MORNING. HOW FAR IT MAKES IT WILL BE GREATLY BE DETERMINED IF IT IS ABLE TO INTERACT WITH THE TROUGH OVER THE WESTERN CONUS. IF THE CANADIAN/EURO THINKING WORKS...THE TROUGH WOULD LIKELY BE TOO WEAK AND TOO FAR NORTH TO HELP PULL UP THE DISTURBANCE AND MOISTURE WILL BE MUCH LESS. GFS SHOWS VERY HIGH PW VALUES OVER OVER 3 INCHES WITH THIS SYSTEM AND EVEN PUTS VERY HIGH QPF AMOUNTS ACROSS THE SOUTHERN HALF OF THE CWA BY THURSDAY OF NEXT WEEK. DUE TO UNCERTAINTY IN BOTH THE TROUGH AND THE TROPICAL SYSTEM...DECIDED TO ONLY GO WITH SLIGHT CHANCE POPS IN LOCATIONS EXCEPT FOR THE FAR SOUTHERN MOUNTAINS WHERE 30 POPS WERE INTRODUCED. PERSONS SHOULD KEEP AN EYE OUT FOR THIS STORM AS THE END OF NEXT WEEK COULD GET VERY INTERESTING. && .AVIATION...FOR MCCARRAN...SCT TO BKN SKIES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 03Z ALONG ALL CORRIDORS AND LOCATIONS. WINDS WILL GENERALLY BE SOUTH TO SOUTHWEST UP TO 12 KT. GUSTS TO 20 KT ARE POSSIBLY THROUGH 03Z DUE TO NEARBY STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT TO BKN SKIES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH 03Z FOR ALL PLACES NORTH OF NEEDLES. WINDS WILL GENERALLY BE UNDER 12 KT EXCEPT IN THE VICINITY OF STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 30, 1:18 PM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 118 PM PDT THU AUG 30 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 118 PM PDT THU AUG 30 2007 /118 PM MST THU AUG 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH WEAK UPPER LEVEL DISTURBANCES TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH THIS EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UPPER LEVEL HIGH PRESSURE WILL BECOME CENTERED OVER SOUTHERN NEVADA...BRINGING TEMPERATURES FIVE TO TEN DEGREES ABOVE NORMAL. HIGH TEMPERATURES WILL BE VERY CLOSE TO EXCESSIVE HEAT WARNING CRITERIA OVER THE HOLIDAY WEEKEND...AND HUMID CONDITIONS WILL CONTINUE. THOSE PLANNING OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT AND HUMIDITY. THE HIGH PRESSURE WILL ALSO SLOWLY MAKE THE AIR MASS LESS UNSTABLE. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVER THE HIGHER TERRAIN THROUGH SUNDAY...BUT SHOULD BE LIMITED TO MOHAVE COUNTY BEGINNING ON LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:40 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 30, 3:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.